Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 68, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 8, 2010, 10:17 PM CDT for Emmet County, Palo Alto County, Iowa. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2010, 10:17 PM CDT (03:17 UTC)
- Expired
- Aug 8, 2010, 11:52 PM CDT
- In force
- 95 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Emmet County, IA, Palo Alto County, IA
The radar
The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2772 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
943
WGUS53 KDMX 090317
FFWDMX
IAC063-147-090930-
/O.NEW.KDMX.FF.W.0068.100809T0317Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1017 PM CDT SUN AUG 8 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EMMET COUNTY IN NORTHWEST IOWA...
NORTHWESTERN PALO ALTO COUNTY IN NORTHWEST IOWA...
* UNTIL 430 AM CDT MONDAY
* AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL EXITING THE WARNED
AREA. TWO OR MORE INCHES OF RAIN HAVE FALLEN WITH THESE STORMS IN
ONE HOUR.
* FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE
WARNED AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME
LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EMMETSBURG AND
ESTHERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4350 9448 4305 9464 4305 9493 4350 9493
4351 9492
$$
ZOGG2 follow-up statements
169
WGUS73 KDMX 090402
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT SUN AUG 8 2010
IAC063-147-090930-
/O.CON.KDMX.FF.W.0068.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET IA-PALO ALTO IA-
1102 PM CDT SUN AUG 8 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN PALO ALTO
AND EMMET COUNTIES UNTIL 430 AM CDT...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS THAT PRODUCED THE VERY HEAVY RAINFALL HAD EXITED THE
WARNED AREA...HOWEVER MODERATE RAIN IS PERSISTING IN SOME LOCATIONS.
RAINFALL ESTIMATES ARE AS HIGH AS 2.5 TO 3 INCHES.
FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS THAT
WILL EXPERIENCE FLASH FLOODING INCLUDE...EMMETSBURG AND ESTHERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4350 9448 4305 9464 4305 9493 4350 9493
4351 9492
$$
ZOGG984
WGUS73 KDMX 090452
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1152 PM CDT SUN AUG 8 2010
IAC063-147-090507-
/O.CAN.KDMX.FF.W.0068.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET IA-PALO ALTO IA-
1152 PM CDT SUN AUG 8 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN PALO
ALTO AND EMMET COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4350 9448 4305 9464 4305 9493 4350 9493
4351 9492
$$
ZOGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 6:14 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 8, 6:14 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 614 PM CDT SUN AUG 8 2010 .UPDATE AVIATION DISCUSSION 09/00Z... .SHORT TERM /TONIGHT/... MOISTURE TRANSPORT INTO THE AREA WILL PUSH PWAT VALUES WELL ABOVE NORMAL AND INTO RECORD TERRITORY. NAM PRINTED OUT A 3.23 PWAT IN SWRN IA TNGT...THOUGH TOO HIGH DO FEEL THE 2.5 RANGE IS LKLY. COMBINATION OF SEVERAL SFC BOUNDARIES WILL AID IN THE INIT DVLPMT OF THE TSRA. FIRST FOCUS...AND POTENTIALLY SVR...WILL BE OVR NRN IA WHERE BNDRY IS PRESENT EAST OF SFC LOW SW OF KSUX. WEAK FLO ALF AND SWD DRIFT PRESENT IN CORFIDI VECTORS WILL ALLOW MCS TO SINK WITH POTENTIAL FOR VERY HEAVY RAINFALL TNGT. MDLS HAVE BEEN ON TRACK WITH THIS AND THOUGH BULLSEYE CONTINUALLY SHFTS...IDEA OF MAX PCPN OF 5 OR MORE INCHES IN SOME AREA HAS BEEN ADVTZD. WENT WITH A FFA FOR PARTS OF THE CWA TNGT INTO EARY MON FOR THE FAVORED AREA. .LONG TERM /MONDAY THROUGH SUNDAY/... ACTIVE/HOT/HUMID PATTERN TO CONTINUE THROUGH MUCH OF THE WEEK. BOUNDARY STALLED OUT ACROSS THE CWA MONDAY...WITH CONTINUED PUSH OF WEAK SHORTWAVES THROUGH THE CWA ATOP THE CENTRAL US UPPER RIDGE. MAY SEE SOME LINGERING ACTIVITY/CLOUDS ACROSS THE CWA IN THE MORNING. THIS SHOULD HELP KEEP TEMPS AT BAY SOMEWHAT WHICH WOULD LEAD TO MAINLY ADVISORY CRITERIA HEAT INDICES BY MONDAY AFTERNOON VERSUS WARNING CRITERIA. WILL HOWEVER KEEP THE WARNING GOING AT THIS TIME FOR THE SOUTHWESTERN CWA...UNTIL MIDNIGHT SHIFT HAS A BETTER IDEA TO ASSESS THE SITUATION. OTHERWISE...BOUNDARY TO PUSH FURTHER NORTH ACROSS THE CWA TUESDAY INTO TUESDAY NIGHT...WITH MUCH OF THE SOUTHERN CWA EXPECTED TO BE CAPPED. THEREFORE WENT WITH HIGHER POPS ACROSS NORTHERN CWA TUESDAY AFTERNOON/NIGHT. COOL FRONT TO DROP THROUGH THE CWA WEDNESDAY...WITH MORE CHANCES FOR TSRA. HOWEVER AS FRONT MOVES THROUGH HIGH PRESSURE TO BUILD INTO THE AREA WEDNESDAY NIGHT/THURSDAY...SO EXPECT A BRIEF RESPITE FROM THE PRECIPITATION CHANCES. OTHERWISE HIGH PRESSURE PUSHES OFF TO THE EAST INTO THURSDAY NIGHT/FRIDAY WITH A WARM FRONT MOVING NORTH. THIS WILL ALLOW FOR ADDITIONAL CHANCES OF PRECIP/HOT AND HUMID CONDITIONS AGAIN. STRONGER COLD FRONT TO THEN DROP THROUGH THE CWA SATURDAY NIGHT...WHICH SHOULD ALLOW FOR A PRETTY DECENT COOL DOWN AS H85 TEMPS DROP FROM THE MID 20S CELSIUS TO THE MID TEENS...AND MUCH OF THE HUMIDITY WILL PUSH SOUTH OF THE REGION AS WELL. && .AVIATION...09/00Z MCS OVER NEBRASKA STILL MOVING EAST ATTM...BUT A TURN TO THE SOUTH OR SOUTHEAST IS ANTICIPATED OVER THE NEXT SEVERAL HOURS. EXTREME INSTABILITY IN PLACE ACROSS MOST OF THE REGION THOUGH H700 TEMPS NOW UP TO ABOUT +13C WHICH IS MUTING MOST OF THE CURRENT DEVELOPMENT OVER IA. AS WEAK WAVE APPROACHES...FEELING IS THAT MCS WILL BREAK THROUGH THE MID LEVEL DOME AND ALLOW FOR SOUTH PROGRESSION. MAIN THREATS ARE THUNDERSTORM WINDS IN EXCESS OF 60KT IF THE STORMS CAN FOLLOW THE MOISTURE AXIS. HAIL ALSO A THREAT. ACTIVITY TO ARRIVE AFT 02Z AT KFOD...05Z AT KDSM...AND AROUND 04Z AT KMCW/KALO. HAVE ARRIVAL TIME AT KOTM AFT 08Z. SEVERAL HOURS OF STORMS ARE EXPECTED. BY 11Z...SOME IFR BR EXPECTED WHICH WILL GIVE WAY TO CB AND ISO THUNDER AFT 15-18Z TIME FRAME. MORE UNCERTAINTY THERE...SO HAVE NOT HIT LATER HOURS WITH CATEGORICAL WX FOR NOW./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR APPANOOSE- BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-HAMILTON- JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-STORY-WAPELLO- WARREN-WAYNE-WEBSTER. FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY MORNING FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS- CRAWFORD-DALLAS-GREENE-GUTHRIE-HAMILTON-JASPER-MADISON- MARSHALL-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR ADAIR- ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-SAC- TAYLOR-UNION. && SHORT TERM...MS AUG 10 LONG TERM...MJB AVIATION...REV
Hazardous weather outlook, Aug 8, 8:36 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT SUN AUG 8 2010 IAZ033-044-045-057-058-070-071-092215- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STORMS MAY BE SEVERE WITH SEVERE WINDS TO 70 MPH THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ081-082-092-093-092215- ADAMS-UNION-TAYLOR-RINGGOLD- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW STORMS MAY BE SEVERE WITH SEVERE WINDS THE PRIMARY THREAT. ISOLATED HEAVY RAIN IS ALSO POSSIBLE. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ023-034>036-046>049-059>061-072-073-092215- POCAHONTAS-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-MARSHALL- DALLAS-POLK-JASPER-MADISON-WARREN- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. HEAVY RAINFALL IS LIKELY WITH THE STORMS WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. . A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAT INDICES WILL FALL BELOW 100 BY LATE EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES ARE POSSIBLE ON MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES WILL CONTINUE THROUGH MID WEEK. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS FROM TIME TO TIME. IAZ004>007-015>017-024>028-037>039-050-062-074-075-083>086-094>097- 092215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT...LARGE HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SOUTH OF HIGHWAY 20. HEAVY RAIN IS ALSO POSSIBLE. HEAT INDEX TEMPERATURES WILL FALL TO THE UPPER 90S BY MID TO LATE EVENING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. HEAT INDEX VALUE OF 100 TO 105 ARE POSSIBLE THROUGH MID WEEK. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING NORTH OF U.S. HIGHWAY 20...AND FROM TIME TO TIME THROUGH THE WEEK. REV
In the hours before
Local storm report, Aug 8, 9:36 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST SSW JEFFERSON 42.01N 94.38W
08/08/2010 E55 MPH GREENE IA TRAINED SPOTTER
STRONG WINDS AND HEAVY RAINFALL...1.25 INCHES OF RAIN IN
35 MINUTES.
&&
RVACHALELocal storm report, Aug 8, 9:44 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST BOONE 42.05N 93.88W
08/08/2010 E50 MPH BOONE IA EMERGENCY MNGR
50 MPH AND VERY HEAVY RAINFALL...POOR VISIBILITY.
&&
RVACHALELocal storm report, Aug 8, 9:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST FONDA 42.58N 94.85W
08/08/2010 E70 MPH POCAHONTAS IA NWS EMPLOYEE
OFF-DUTY FSD NWS EMPLOYEE REPORTS STRONG WINDS.
0850 PM TSTM WND DMG POMEROY 42.55N 94.68W
08/08/2010 CALHOUN IA NWS EMPLOYEE
OFF-DUTY FSD NWS EMPLOYEE REPORTS TREES DOWN AND STREET
SIGNS DOWN IN TOWN.
&&
BEERENDSLocal storm report, Aug 8, 10:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1002 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST N BOONE AIRPORT 42.05N 93.85W
08/08/2010 M62 MPH BOONE IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, Aug 8, 10:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1009 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND GST 2 N AMES 42.05N 93.63W
08/08/2010 E60 MPH STORY IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, Aug 8, 10:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN SSW JEFFERSON 42.01N 94.38W
08/08/2010 M2.15 INCH GREENE IA TRAINED SPOTTER
RAINFALL AMOUNT SINCE 9 PM.
&&
JHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 62 min |
| Aug 8, 8:13 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Pocahontas, Webster | 62 min |
| Aug 8, 8:42 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas | 63 min |
| Aug 8, 9:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 60 min |
| Aug 8, 9:36 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 54 min |
| Aug 8, 9:38 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 52 min |
| Aug 8, 9:48 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Marshall, Polk, Story | 57 min |
| Aug 8, 9:50 PM CDT | Flash Flood Warning | DMX | Emmet, Hancock, Kossuth, Palo Alto, Winnebago | 2 hr |
| Aug 8, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 13 min |
| Aug 8, 10:04 PM CDT | Flash Flood Warning | DMX | Carroll, Crawford, Greene | 6 hr |
| Aug 8, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 44 min |
| Aug 8, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 27 min |
| Aug 8, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 55 min |
| Aug 8, 10:40 PM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 6 hr |
| Aug 8, 10:41 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin | 64 min |
| Aug 8, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 51 min |
| Aug 8, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 50 min |
| Aug 8, 11:12 PM CDT | Flash Flood Warning | DMX | Jasper, Polk | 6 hr |
| Aug 9, 12:50 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Aug 9, 12:55 AM CDT | River Flood Warning | DMX | Dallas, Polk | 13 hr |
| Aug 9, 1:21 AM CDT | Flash Flood Warning | DMX | Boone | 6 hr |
| Aug 9, 1:42 AM CDT | Flash Flood Warning | DMX | Calhoun, Greene, Sac | 4 hr |
| Aug 9, 1:58 AM CDT | River Flood Warning | DMX | Polk | 19 hr |
| Aug 9, 1:59 AM CDT | Flash Flood Warning | DMX | Boone, Greene, Hamilton, Webster | 5 hr |
| Aug 9, 2:35 AM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin, Jasper, Marshall, Story | 6 hr |
| Aug 9, 3:59 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 6 hr |
| Aug 9, 3:59 AM CDT | Heat Advisory | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Madison and 3 more | 14 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Mahaska | 16 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 11 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Dallas, Greene | 8 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:27 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Aug 9, 4:53 AM CDT | Flash Flood Warning | DMX | Monroe, Wapello | 6 hr |
| Aug 9, 4:54 AM CDT | Areal Flood Warning | DMX | Jasper, Polk | 12 hr |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Polk, Story | 5 days |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Story | 14 hr |
| Aug 9, 6:39 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 39 hr |
| Aug 9, 8:44 AM CDT | Areal Flood Warning | DMX | Story | 12 hr |
| Aug 9, 10:00 AM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Aug 9, 10:55 AM CDT | Areal Flood Warning | DMX | Monroe, Wapello | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.